Advice on taking NDT please: I currently take 3... - Thyroid UK

Thyroid UK
109,278 members126,958 posts

Advice on taking NDT please

Rachel357
Rachel357

I currently take 31.25mcg of Levo and I was going to order two pots of 32.5mg of Nature-throid (if it's available at the moment).

I just wondered whether people normally order two different brands of NDT when they are first trying it, in case the first type they try doesn't suit them?

Also, what should my starting dose be when I start it please, as I know people normally start on a small dose and work there way up, but I'm already on a small dose?

I want to change to NDT as I have never felt well on Levo and my symptoms have been getting worse for the past few months. Levo also makes me have a swollen stomach, which gets worse when I increase my dose. I have tried different brands of Levo, in case it was the fillers but it hasn't made any difference. I know that it's the Levo which is causing my stomach to stick out, as I stopped taking it for a few days last year and my stomach went down and when I started taking it again my stomach went swollen again.

These are my results from this year:

May

TSH 1.11 (0.27-4.20)

Ferritin 43 (13-150)

Folate >20 (3.9-20)

B12 1074 (>180)

March

TSH 1.26 (0.27-4.20)

Jan

TSH 1.41 (0.27-4.20)

Free Thyroxine: 18.7 (12.00-22.00)

T4 100.0 (59.00-154.00)

Free T3 4.98 (3.10-6.80)

Thyroglobulin Antibody: <10 (0.00-115.00)

Thyroid Peroxidase Antibody: <9.0 (0.00-34.00)

Active B12 103.3 (25.10-165.00)

Folate 18.35 (2.91-50.00)

Vitamin D 147 (50.00-200.00)

CRP- high sensitivity 2.3 (0.00-5.00)

Ferritin 23.9 (13.00-150.00)

Thank you.

3 Replies
oldestnewest
shaws
shawsAdministrator

I wouldn't order two different NDTs. I'd concentrate on one first.

Your dose is very small and it isn't surprising that you don't feel so good unless you have a heart condition. You are taking the equivalent of 50mcg of levothyroxine i.e. 1/2 grain of NDT.

You'd start on an equivalent dose to levo, i.e. 1/2 grain of NDT and take note of your clinical symptoms, pulse and temp (the latter two several times a day). If either goes too high and you feel you're taking too much drop to previous dose.

You'd increase by 1/4 tablet every two weeks until you are symptom-free and I will also give you some links by a doctor who was also an Adviser to thyroid uk.org. He only took a blood test for the initial diagnosis and thereafter it was all about how the symptoms were relieved. Copy and paste the tinyurls onto a new page and I hope they're helpful for you.

Chapter 2

tinyurl.com/ya5blrr2

Chapter 3

tinyurl.com/y7ejh9sh

Chapter 7

tinyurl.com/ycxpz565

Rachel357
Rachel357
in reply to shaws

Thank you, that was really helpful. I was originally taking 50mcg of Levo but that was too much for me.

shaws
shawsAdministrator
in reply to Rachel357

It could have been the fillers/binders in the levo which affected you and not the hormone T4 itself. Mind you some of us can only improve on a T4/T3 combination.

You may also like...